Washington, 2024Wildfire in Washington, July 1 to 31, 2024
July 1 to 31, 2024 · NWS OTX · 1 event in 1 county or zone
The Pioneer Fire started on June 8 by unknown human cause.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Pioneer Fire started on June 8 by unknown human cause.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 30, 9:00 PM PST, 3 hours earlier.
Area forecast discussion, Jun 30, 9:00 PM PST, 3 hours before
Area Forecast Discussion
National Weather Service Spokane WA
1000 PM PDT Sun Jun 30 2024
.SYNOPSIS...
Showers and thunderstorms will piddle out after sunset tonight and
skies will clear. Mountain showers, seasonal temperatures, and
breezy winds will recur each afternoon through early next week. A
drier and much warmer pattern will set up by the end of the work
week.
&&
.DISCUSSION...
Rest of Sunday: A sharp shortwave moving through aloft has brought a
moist, unstable airmass over the Inland Northwest which has created
a favorable environment for convection to develop this afternoon.
We're seeing several lines of showers and thunderstorms tracking
through northeastern WA and northern ID bringing heavy rain,
lightning, small hail, and gusty outflow winds. Storms are expected
to continue into the evening and fizzle out after sunset. Areas
expected to receive the highest rainfall amounts (upward of half an
inch) by the end of the night include Boundary County, northern Pend
Orielle County, and northern Bonner County. This area handles large
amounts of rainfall better than the rest of the region, so the
threat of flash flooding is low. Our insulating blanket of clouds
will clear out overnight, and temperatures will drop into the 40s
and 50s - considerably cooler than last night.
Monday and Tuesday: The first couple of days of the workweek will be
fairly similar to today with temperatures rising into the 70s and
80s and a threat of showers developing each afternoon over
northeastern WA and north ID. Thunderstorms embedded within the
showers will be more isolated. Unlike this morning, we'll begin
Monday and Tuesday with blue skies. Cumulus clouds won't develop
until later in the day and will be more confined to the northern
part of the region. Areas west and south of Spokane will stay mainly
clear. Winds will be breezy both days for the Wenatchee area and
over the Waterville Plateau with gusts up to 30 mph possible.
/Fewkes
Wednesday through Sunday: High pressure off the coast of Northern
California will build a ridge over the Pacific Northwest. Models are
in a good agreement. The Inland Northwest will be under a dry
Northwest flow pattern. The only chance for precip for the period is
over North Idaho on Wednesday. Moisture from a passing shortwave
could bring some isolated shower activity to the area. Winds will
generally be light with mild increases from the afternoon mixing.
Gusts will stay below 20 MPH. The main concern is the prolonged
dry, warming period for most of the region. Temperatures will
steadily climb through the weekend. For Friday and the weekend,
the highs are expected to the upper 80s and 90s. There is the
possibility of triple digits for the Southwest Basin. Overnight lows
will be in the upper 50s and 60s. The long dry, hot pattern and 4th
of July holiday could make for bad combination. A weak system on
Sunday will bring little reprieve from the heat as temperatures
rebound back on Monday. /JDC
&&
.AVIATION...
06Z TAFS: The active showers and thunderstorms which impacted most
of eastern WA and north ID this afternoon and evening will decrease
through midnight. Except for KCOE the remaining TAF sites will
remain clear of them for the night. The main problem overnight will
revolve around the rain which fell today. Some heavy amounts were
reported at KSFF, KCOE and the valleys over NE WA and N ID and
suspect fog will form overnight as the higher clouds clear and winds
abate. Confidence is high the fog will form north of the KCOE and
SFF but not as confident for the airports themselves. However I
figure that patchy shallow fog will form over the next couple hours
and could expand into the early morning hours. I went for IFR
conditions with a much smaller chance for KGEG. VFR conditions will
prevail at all sites on Monday, however showers and a few
thunderstorms will reform tomorrow afternoon. Most of these will be
N and E of KGEG-KSFF-KCOE and should dissipate by mid-evening. fx
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence in
VFR conditions for KPUW/KLWS/KMWH/KEAT with low to moderate
confidence for IFR conditions due to fog/stratus for KGEG/KSFF/KCOE.
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 53 81 54 82 52 83 / 20 10 0 0 0 0
Coeur d'Alene 53 78 53 77 51 77 / 30 20 0 0 0 10
Pullman 52 76 51 77 50 78 / 10 10 0 0 0 0
Lewiston 61 85 59 87 58 86 / 10 10 0 0 0 0
Colville 45 79 45 79 45 79 / 30 50 0 10 0 10
Sandpoint 49 74 49 76 49 75 / 50 50 10 10 10 30
Kellogg 55 73 54 74 53 74 / 30 20 10 0 0 20
Moses Lake 56 86 54 87 54 87 / 0 0 0 0 0 0
Wenatchee 60 82 57 84 58 86 / 0 0 0 0 0 0
Omak 54 86 54 87 55 87 / 10 10 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
In the hours before
Special weather statement, Jun 30, 7:00 PM PST, 5 hours before
Special Weather Statement
National Weather Service Spokane WA
800 PM PDT Sun Jun 30 2024
WAZ036-037-010400-
Spokane Area WA-Northeast Mountains WA-
800 PM PDT Sun Jun 30 2024
...A strong thunderstorm will impact portions of southeastern Stevens
and northeastern Spokane Counties through 900 PM PDT...
At 800 PM PDT, Doppler radar was tracking a strong thunderstorm near
Suncrest, or 16 miles northwest of Spokane, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible. Heavy downpours and lightning are also expected.
Locations impacted include...
Deer Park, Chattaroy, Milan, and Elk.
This includes the following highways...
U.S. Highway 2 in Washington between mile markers 300 and 313.
U.S. Highway 395 in Washington between mile markers 171 and 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4782 11765 4794 11768 4804 11725 4783 11717
TIME...MOT...LOC 0300Z 257DEG 12KT 4789 11758
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SOLVEIGSpecial weather statement, Jun 30, 7:33 PM PST, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Spokane WA
833 PM PDT Sun Jun 30 2024
IDZ001-002-WAZ036-037-010430-
Coeur d'Alene Area ID-Northern Panhandle ID-Spokane Area WA-
Northeast Mountains WA-
833 PM PDT Sun Jun 30 2024
...A strong thunderstorm will impact portions of west central
Kootenai and east central Spokane Counties through 930 PM PDT...
At 832 PM PDT, Doppler radar was tracking a strong thunderstorm over
Country Homes, or near Spokane, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible. Heavy downpours and lightning are also expected.
Locations impacted include...
Spokane, Spokane Valley, Post Falls, Liberty Lake, Millwood, Hauser,
Green Acres, Otis Orchards-East Farms, Trentwood, Fairwood, Country
Homes, Town And Country, Otis Orchards, Mead, Dishman, State Line,
Newman Lake, Veradale, and Opportunity.
This includes the following highways...
Interstate 90 in Washington between mile markers 290 and 299.
Interstate 90 in Idaho between mile markers 0 and 3.
U.S. Highway 2 in Washington between mile markers 291 and 298.
U.S. Highway 395 in Washington between mile markers 165 and 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4771 11747 4780 11748 4784 11697 4762 11699
TIME...MOT...LOC 0332Z 267DEG 14KT 4774 11742
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SOLVEIGSpecial weather statement, Jun 30, 8:12 PM PST, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Spokane WA
912 PM PDT Sun Jun 30 2024
IDZ001-WAZ037-010515-
Northern Panhandle ID-Northeast Mountains WA-
912 PM PDT Sun Jun 30 2024
...A strong thunderstorm will impact portions of southwestern Bonner,
northern Kootenai, northeastern Spokane and southeastern Pend Oreille
Counties through 1015 PM PDT...
At 912 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Newport, or 11 miles southwest of Priest River, moving
east at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible. Heavy downpours and lightning are also expected.
Locations impacted include...
Blanchard.
This includes the following highways...
U.S. Highway 2 in Idaho between mile markers 9 and 15.
U.S. Highway 2 in Washington between mile markers 327 and 328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4801 11718 4814 11719 4818 11667 4797 11670
TIME...MOT...LOC 0412Z 267DEG 14KT 4808 11709
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SOLVEIGLocal storm report, Jun 30, 8:29 PM PST, 3 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
929 PM PDT Sun Jun 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Tstm Wnd Dmg 2 ENE 5 Mile 47.75N 117.40W
06/30/2024 Spokane WA Public
Tree branch down on powerlines. Over 700
people without power.
&&Wildfire, Central Chelan County
- When
- July 1, 12:00 AM PST to July 31, 11:59 PM PST
- Where
- Central Chelan County forecast zone
- Property damage
- $100 million
- Reported by
- Park/Forest Service
- Coordinates
- 47.869, -120.619 (the zone’s center; the record gives no point)
The Pioneer Fire continued through the month of July. It started on June 8. It burned 38735 acres of timber and short grass while active. The cost of the fire is estimated.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 1, 20241 death · 1 event
- Rip Current in Illinois, July 1, 20241 death · 1 event
- Excessive Heat in Oklahoma, July 1 to 4, 202415 injured · 22 events
- Excessive Heat and Heat in Texas, July 1 to 4, 202410 injured · 49 events
- Tornadoes and Damaging Winds in Nebraska, July 1, 2024$2.1 million · 68 kt wind · 10 events
- Heat in Oklahoma, July 1 to 4, 2024116 events
- Tornadoes and Flash Flooding in Nebraska, July 1 to 8, 2024$200,000 · EF1 · 25 events
- Flooding in Wisconsin, July 1 to 15, 2024$730,000 · 4 events
- Damaging Winds and High Wind in Kansas, July 1, 2024$100,000 · 78 kt wind · 6 events
- Flooding in Minnesota, July 1 to 12, 2024$85,000 · 5 events
- Flooding in Iowa, July 1 to 17, 2024$41,000 · 3 events
- Excessive Heat in Oklahoma, July 1 to 4, 202432 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1204155.